| Model Number |
9K15-01 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported a false positive result on the realtime sars-cov-2 assay.The customer reported that the patient was tested for sars-cov-2 as he was about to enter the hospital.The patient was not expected to be positive for sars-cov-2.The result was automatically reported to the physician without any further review.The doctor questioned the result.The patient was about to be transferred to another hospital, however, that hospital denied the patient due to the positive sars-cov-2 result.A second sample was taken, and that result was negative.The customer checked the amplification curves and saw that shape was non-sigmoidal, likely artificial, and thus, false positive.The initial and second sample were also tested on another system and both results were negative.The patient had symptoms of cardiac disease and was in the hospital for cardiac investigation.The patient was to be moved to another hospital for treatment, but due to the discrepant result, the move was delayed by approximately 48 hours.There was a delay in patient treatment as the patient could not be transferred to another hospital for further diagnostics and treatment due to the positive sars-cov-2 result.The need for additional sars-cov-2 testing resulted in a delay of 48 hours, but there was no report of harm to the patient.Customer reported additional false positive results, however no additional details were provided for these additional observations.The amplification curve was reviewed and appears abnormal.There appears to be a jump in fluorescence around cycle 22 across all samples within the run.Per the ticket text, the customer has been advised to replace the lamp of the m2000rt and re-do optical calibration.This service may prevent the noisy curves from re-occurring.During the complaint investigation performed in association with mdr 3005248192-2022-00245 it was determined that customer's observations were tied to a faulty halogen lamp that led to the noisy curves thus resulting in the discrepant results, this additional mdr is being submitted against the m2000rt instrument, list number 9k15-01.This incident is being reported to fda because the incident occurred in the united kingdom using the m2000rt instrument, list number 9k15-01, which is also approved for distribution in the united states.
Additional Manufacturer Narrative
Elevated complaint investigation will be performed.
Additional Manufacturer Narrative
B5 updated to state, the m2000rt instrument lamp was replaced on the 1st of april 2022.Additional investigation was also performed for the m2000rt instrument system, list number 9k15-01, serial number (b)(6).This investigation included a service history review, labeling review, quality data review and complaint history review.Investigation is summarized as follows: service history review a service history review, since 2019 for this instrument system, was performed to identify any additional tickets that were related to false positive results while using abbott realtime sars-cov-2.The review identified the complaint ticket under investigation, as the only related ticket.Labeling review a review of applicable labeling was performed to identify relevant information related to the m2000rt instrument system.Review concluded that there is applicable labeling to identify the relevant information related to the m2000rt instrument.Nonconformance (nc) / corrective and preventive action (capa) search a search of nc and capa (nc/capa) records was performed for instances related to the m2000rt instrument system, list number (ln) 09k15-01.Nc/capa history review did not identify any related records in the last two years.Complaint history review a complaint search was performed to identify past complaint tickets for any instances of the m2000rt instrument system, ln 09k15-01, which was found to be potentially processing false positive results for sars covid-2, due to a faulty lamp.Complaint history review showed that over the last two years from the date of the complaint ticket, two (2) additional tickets where related to the m2000rt instrument system, ln 09k15-01, which was found to be potentially processing false positive results for sars covid-2, due to a faulty lamp.Based on the results of the investigation, a product deficiency was not identified for the m2000rt instrument system, ln 09k15-01.
Event or Problem Description
The m2000rt instrument lamp was replaced on the 1st of april 2022.